Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Suffering from depression and ADD. Having anxiety attack. Should I consult a psychiatrist?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
I am currently suffering from depression and ADD symptoms. I am a XXXXXXX in college and I can not sit still in class or do my work outside of class.I also suffer frequent anxiety attacks where I resort to binge eating and it makes me extremely depressed. I have taken a friend's adderral and it helped with both problems a significant amount. Do you recommend seeing a psychiatrist to get a prescription for aderral and what are other alternatives?
Posted Wed, 3 Apr 2013 in Mental Health
Answered by Dr. Sundar Gnanavel 7 minutes later
Thanks for your query. Attention deficit disorder and depression often co-exist. Adderral is combination of amphetamine and dextroamphetamine that fall under the class of psychostimulants and effective for ADHD. However, i would strongly suggest you to undergo an evaluation by a psychiatrist since you seem also suffer from an independent anxiety disorder, probably panic disorder which needs to be managed on independent lines. Also, there are other alternatives for treatment of ADHD like methyl phenidate. Hence, over the counter drugs are strongly discouraged and XXXXXXX a psychiatrist at the earliest for complete evaluation and management. Do clarify further if required.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor